So this month I have had one 'normal' period on the 6th (25 days since my last)
then a 'show' on the 19th, not much blood, but sore boobs so I felt I was coming on. This lasted a couple of days, then went then on the 25th I have fully come on (no other symptoms though) heavier flow than normal and no let up as yet.
For 2 years since coming off the contraceptive pill and before I saw my 1st Endocrinologist, I had been having irregular periods, (2 a month pretty much) My gynae put me on a low dose of HRT for 6 mths (from Oct last year), and this regulated them up to now.
The 1st Endo said thyroid probs had nothing to do with periods, but from what I am reading it could be relevant, though I don't hear much talk of irregular periods on here.
Hopefully your comments Goolarra will be the cause here, but just wondering if others have had this happen or similar?
(On my other topic Goolarra said: Reproductive hormones and thyroid hormones are both part of the endocrine system, so a change in one can have repercussions in the other. It might be that your period is just reacting to the "new" presence of thyroid hormone in adequate amounts. I'd give it a bit and see if it all falls back into equilibrium again.)
I have regular smears, and all normal so far.
I have been hypo since Sept after I had a partial thyroidectomy in July. TSH was 6.17 uIU/ml (0.27-5.0/ for monitoring of therapy it says then these numbers 0,2-5,50) NOW 4.11 uIU/ml (0.49-4.67/ for monitoring of therapy then 0,2-5,50/) and FT3 3,04 (2.5-4.3) FT4 1,07 (0.71-1.85)
I'm on 50mgs of thyroxine per day.
I'm just wondering what other hypo people have experienced with periods so far?
I am fairly new to all of this, but from from everything I have read, my symptoms have been textbook for hypothyroid/hashimoto's from having short, light periods on an infrequent basis in the beginning to having heavy almost non-stop periods as the disease has progressed. I have read a few articles that say many individuals have more difficulty with heavier and more frequent periods as their condition worsens.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.